MAUDE Adverse Event Report: STRYKER-ENDOSCOPY PHOENIX USA; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STRYKER-ENDOSCOPY PHOENIX USA; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Model Number 200131
Medical Device Problem Codes Device Damaged Prior to Receipt by User (1570); Use of Device Problem (1670); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.The complaint device was noted to be returned to stryker via an improper shipping methods, in which, likely generated handling damage to all complaints associated with the return.Upon visual inspection of the received complaint device, damage to the catheter deflection mechanism was observed.Waves were present throughout the catheter shaft when actuating the deflection mechanism, indicating internal wiring damage.No further relevant visible damage was observed.The catheter distal tip appeared to be intact.The catheter passed the curve specification, however, failed the planarity evaluation.As the complaint device was returned via improper shipping methods, it cannot be confirmed whether or not the planarity failure identified during functional inspection is the customer's reported experience or a result of shipping and handling damage.Therefore, the results of the investigation determined that the customer's reported event is not confirmed.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the reported event could be attributed to: - user error (including user technique and methods).- user error (including excessive force applied to the deflection mechanism).- shipping and handling damage (including the improper return of the reported complaint device).The instructions for use (ifu) state: ¿ do not attempt to use the reprocessed ep catheter prior to completely reading and understanding the directions for use.¿ inspect the packaging and catheter for damage or defects prior to use.¿ avoid excessive torque, stretching, kinking and/or bending of catheter, as this may interfere with distal tip shaping or cause damage to internal electrode wires.¿ avoid manual pre-bending of distal curve, as this may damage steering mechanism of steerable catheters.Handle catheter with care to avoid improper electrical functioning.¿ avoid excessive contact of handpiece with fluids, as this could adversely affect the electrical performance of the catheter.¿ diagnostic ep catheters are not recommended for long-term pacing.¿ do not insert or withdraw the catheter without straightening the catheter tip.¿ this device should not be used with magnetic resonance imaging (mri) systems.¿ use fluoroscopic guidance during catheter positioning.Storage and handling: ¿ prior to use, store reprocessed ep catheters in a cool, dry, dark place.Compatibility: ¿ ep catheters are connected to standard electronic recording equipment using appropriate cable connectors.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported that for the catheter: poor steering.There was no patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STRYKER-ENDOSCOPY PHOENIX USA
10232 s. 51st st.
phoenix AZ 85044
Manufacturer (Section G)
STRYKER-ENDOSCOPY PHOENIX USA
10232 s. 51st st.
phoenix AZ 85044
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key20139669
Report Number0002090040-2024-00012
Device Sequence Number7417024
Product Code NLH
UDI-Device Identifier00885825002930
UDI-Public00885825002930
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K030187
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2026
Device Model Number200131
Device Catalogue Number200131
Device Lot Number5295104SH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2024
Initial Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown